What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jul 25, 4:49 AM CST, 2 hours 31 minutes earlier. Its key messages:
- Lingering showers and thunderstorms today south of an Ottumwa, IA to Galesburg, IL line.
- Dry and very warm conditions are expected the second half of the week before turning very warm and humid next week along with active weather. The potential exists for heat headlines next week.
- Moderate to minor flooding continues on parts of the Mississippi River with minor flooding on the lower Rock River.
Area forecast discussion, Jul 25, 4:49 AM CST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
549 AM CDT Thu Jul 25 2024
.KEY MESSAGES...
- Lingering showers and thunderstorms today south of an Ottumwa,
IA to Galesburg, IL line.
- Dry and very warm conditions are expected the second half of
the week before turning very warm and humid next week along
with active weather. The potential exists for heat headlines
next week.
- Moderate to minor flooding continues on parts of the
Mississippi River with minor flooding on the lower Rock River.
&&
.SHORT TERM /THROUGH FRIDAY/...
Issued at 228 AM CDT Thu Jul 25 2024
The remnant frontal boundary along the IA/MO border into central
Illinois will provide the focus for isolated showers and
thunderstorms through early afternoon across the south third of the
area before ending. In spite of the humidity, peak afternoon heat
indices will be in the 80s.
Tonight, quiet and dry conditions will be seen as high pressure
settles over the western Great Lakes. Dropping dew points should
minimize any fog development.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Issued at 228 AM CDT Thu Jul 25 2024
Friday through Saturday night
Assessment...high confidence on warmer than normal temperatures.
Low confidence on rain chances.
Friday through Saturday night the upper level ridge slowly builds
east. As it does humidity levels will slowly increase along with a
jump in temperatures for Saturday. Although not yet at critical
levels, peak heat indices Saturday afternoon look to be in the upper
80s to lower 90s.
Some of the models bring a weak upper level disturbance through the
area Saturday afternoon and night. If enough moisture is available
then some very isolated diurnal showers and storms could develop
Saturday afternoon that continue into Saturday night.
The important message regarding the Saturday rain chances is that 90
percent of the area will remain dry.
Sunday through Wednesday
Assessment...high to very high confidence on above normal
temperatures. Medium confidence on rain chances
Starting Sunday and continuing into the coming work week well above
normal temperatures will be seen across the area as the heat dome
moves east into the central CONUS. The Climate Prediction Center has
a slight to moderate risk of excessive heat starting at the end of
the month and continuing into early August.
Peak afternoon heat indices will be at least 95 to 100 with a 33 to
50 percent chance of exceeding 100 degrees. Given these
probabilities, the potential exists for heat headlines next week.
The wild card in all this is where will the ring of fire develop for
the organized storm complexes.
On the large scale, the pattern setting up does have some
similarities to what occurred from mid-June through early July. The
global models agree that there will be a large moisture feed into
the Midwest that has a tropical connection. However, a big
difference is that this moisture feed is not as strong as it was
back in June.
As for rain, conceptually the organized storm track looks to be near
the area. Factors on the mesoscale and storm scale interactions that
are very difficult for the global models to refine will determine
where the active storm track sets up. The global models do, however,
show numerous upper level disturbances in the flow around the heat
dome. Any one would be capable of initiating storms that could grow
upscale into a storm complex. Given the tropical moisture feed,
there would be a risk of heavy rainfall with any upper level
disturbance, and, a renewed flooding potential.
Given the differences between the deterministic and ensembles of the
global models, the overall model consensus has a daily risk of rain
from Sunday through Wednesday. While there is a daily risk of rain,
there will be many dry hours each day.
Right now the model consensus generally has 20-30 percent chances
for rain through the period. The exception is late Sunday night
through Monday night where a slightly stronger signal exists with a
30-50 percent chance for rain.
&&
.AVIATION /12Z TAFS THROUGH 12Z FRIDAY/...
Issued at 545 AM CDT Thu Jul 25 2024
Nearly stationary frontal boundary across southeast Iowa into
central Illinois will be the focus for isolated to scattered
SHRA/TSRA through 00z/26 producing brief MVFR/IFR conditions.
Otherwise expect VFR conditions as high pressure slowly settles
over the Great Lakes.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...None.
IL...None.
MO...None.
&&
SHORT TERM...08
LONG TERM...08
AVIATION...08
Hazardous weather outlook, Jul 25, 2:34 AM CST, 4 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
334 AM CDT Thu Jul 25 2024
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-260845-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
334 AM CDT Thu Jul 25 2024
This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.
.DAY ONE...TODAY AND TONIGHT
Isolated thunderstorms will be possible today south of an Ottumwa,
Iowa to Galesburg, Illinois line. No severe storms are expected.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
Heat and humidity will return to the area starting Saturday and
continuing into next week. Peak afternoon heat indices of 95 to
100 are expected but could be higher. There is a 33 percent
probability of heat headlines at some point next week.
There is a near daily risk of thunderstorms from Sunday through
Wednesday. At this time it is too early to determine a severe
risk. However, there is a 33 to 50 percent probability for heavy
rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today or tonight.
GENERAL STORM MOTION OF THE DAY:
To the southeast at 25 mph.
In the hours before
Special weather statement, Jul 25, 1:59 AM CST, 5 hours 21 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
259 AM CDT Thu Jul 25 2024
IAZ089-099-ILZ025-026-034-035-250845-
Warren IL-Henderson IL-McDonough IL-Hancock IL-Des Moines IA-Lee IA-
259 AM CDT Thu Jul 25 2024
...A strong thunderstorm will impact portions of southwestern Warren,
southern Henderson, northwestern McDonough, northeastern Hancock,
south central Des Moines and east central Lee Counties through 345 AM
CDT...
At 259 AM CDT, Doppler radar was tracking a strong thunderstorm over
Disco, or 12 miles south of Burlington, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could cause minor tree limb damage and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations impacted include...
Macomb, La Harpe, Roseville, Dallas City, Stronghurst, Blandinsville,
Carman, Terre Haute, Raritan, Sciota, Disco, Lomax, Pontoosuc, Media,
Shokokon, Spring Grove, Heapsville, Henderson County Fairgrounds,
Warren County Fairgrounds, and Decorra.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways. Stay away from
flooded areas. Report any flooding to local law enforcement.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4064 9127 4077 9118 4076 9064 4046 9077
TIME...MOT...LOC 0759Z 300DEG 22KT 4063 9106
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
UttechSpecial weather statement, Jul 25, 5:48 AM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
648 AM CDT Thu Jul 25 2024
IAZ099-ILZ034-251230-
Hancock IL-Lee IA-
648 AM CDT Thu Jul 25 2024
...Slow-moving thunderstorms will impact portions of Hancock and
central Lee Counties through 730 AM CDT...
At 644 AM CDT, Doppler radar was tracking a slow-moving thunderstorm
near Nauvoo, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and heavy rainfall leading
to minor flooding.
SOURCE...Radar indicated.
IMPACT...Gusty winds could cause minor tree limb damage and blow
around unsecured objects. Slowing or redirecting of traffic
due to ponding or flowing water. Closure of waterfront
access due to flooding.
Locations impacted include...
Fort Madison, Keokuk, Carthage, Nauvoo, Hamilton, Warsaw, Montrose,
Augusta, Bowen, West Point, Ferris, Adrian, New Boston, Burnside,
Niota, Plymouth, Denver, Elvaston, Basco, and Bentley.
Radar indicates 1 to 3 inches of rain have fallen and an additional
0.5 to 1 inch of rain is possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways. Stay away from
flooded areas. Report any flooding to local law enforcement.
&&
LAT...LON 4020 9128 4061 9160 4071 9140 4040 9091
4020 9091 4019 9098
TIME...MOT...LOC 1144Z 323DEG 19KT 4049 9132
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
UttechSpecial weather statement, Jul 25, 6:29 AM CST, 51 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
729 AM CDT Thu Jul 25 2024
IAZ099-ILZ034-035-MOZ010-251315-
McDonough IL-Hancock IL-Lee IA-Clark MO-
729 AM CDT Thu Jul 25 2024
...Slow-moving thunderstorms will impact portions of southwestern
McDonough, Hancock, central Lee and eastern Clark Counties through
815 AM CDT...
At 728 AM CDT, Doppler radar was tracking slow-moving thunderstorms
along a line extending from Donnellson to near West Point. These
storms were nearly stationary.
HAZARD...Minor flooding.
SOURCE...Radar indicated.
IMPACT...Slowing or redirecting of traffic due to ponding or flowing
water. Closure of waterfront access due to flooding.
Locations impacted include...
Fort Madison, Keokuk, Carthage, Nauvoo, Hamilton, Warsaw, Donnellson,
Montrose, Augusta, Bowen, West Point, Ferris, Franklin, Adrian, New
Boston, Burnside, Niota, Colmar, Plymouth, and Denver.
Rainfall amounts of 2 to 3 inches have fallen and an additional 1
to 2 inches of rain are possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways.
If the heavy rain continues, a flash flood warning may be needed.
&&
LAT...LON 4020 9126 4062 9165 4072 9142 4031 9077
4028 9078 4028 9091 4019 9091
TIME...MOT...LOC 1228Z 082DEG 3KT 4064 9154 4030 9114
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Gibbs